MAUDE Adverse Event Report: THORATEC CORPORATION THORATEC® HEARTMATE®, SYSTEM MONITOR; Ventricular (assist) bypass

THORATEC CORPORATION THORATEC® HEARTMATE®, SYSTEM MONITOR; Ventricular (assist) bypass
Model Number 1286A-US
Medical Device Problem Code Display or Visual Feedback Problem (1184)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/11/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section g4: there was no patient involved in this event.The pma# provided is associated with most recent approval.Manufacturer's investigation conclusion: the reported event of the system monitor screen not recognizing touch to initiate pump prep was not confirmed.The system monitor (serial number: (b)(6) was not returned for analysis.Provided information stated that system monitor was sent to john hopkins hospital clinical engineering for repair.The repair was not possible, so monitor was decommissioned.Pump prep was completed using a different monitor.The root cause for the reported event could not be conclusively determined through this analysis.Although the system monitor was not returned for evaluation, a corrective and preventative action (capa) was opened to further investigate issues related to the system monitor atypical screen behavior.The device is included in the system monitor atypical screen behavior advisory issued by abbott on 08 may 2024.The device history records were reviewed and the records revealed the heartmate system monitor (serial#: (b)(6) was manufactured in accordance with manufacturing and quality assurance specifications.(b)(6) was shipped to the customer on 07 nov 2016.Heartmate system monitor instructions for use (ifu) informs the user to refer any servicing of heartmate left ventricular assist system (lvas) equipment to trained service personnel only.Heartmate ii patient handbook section 6 ¿caring for the equipment¿ explain how to properly handle the monitor to prevent damage.Heartmate ii instructions for use section 4 entitled ¿system monitor¿ recommends that users contact abbott if the system monitor does not function properly.Heartmate iii instructions for use section 4 entitled ¿system monitor¿ recommends that users contact abbott if the system monitor does not function properly.The heartmate ii patient handbook cautions the users to call their hospital contacts if they think, for any reason, any portion of their equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment.No further information was provided.The manufacturer is closing the file on this event.
 
Event or Problem Description
It was reported that during pump preparation, the system monitor screen did not recognize touch to initiate pump prep.The system monitor was turned off and back on but the issue did not resolve.When the buttons were pressed firmly the system monitor stated "command not sent." system monitor was exchanged and pump preparation was completed with the new system monitor.

Brand Name
THORATEC® HEARTMATE®, SYSTEM MONITOR
Common Device Name
Ventricular (assist) bypass
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key19489496
Report Number2916596-2024-03736
Device Sequence Number17898628
Product Code DSQ
UDI-Device Identifier00813024010852
UDI-Public(01)00813024010852(11)071101
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Remedial Action Notification
Type of Report Initial
Report Date (Section B) 06/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1286A-US
Device Catalogue Number1286A-US
Device Lot Number64104
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/08/2024
Initial Report FDA Received Date06/07/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/01/2007
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
FA-Q224-HF-1
Patient Sequence Number1
Patient SexUnknown